Alert archive / Montana / Blizzard Warnings in 2019
Blizzard Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this blizzard warning at Feb 25, 2019, 9:33 AM MST for Missoula County, Ravalli County, Montana. It took effect at Feb 25, 2019, 12:00 PM MST. It was in force for 9 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2019, 9:33 AM MST (16:33 UTC)
- In effect from
- Feb 25, 2019, 12:00 PM MST
- Expired
- Feb 25, 2019, 9:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 1:41 PM MST | HEAVY SNOW 8 | 1 Nne Stevensville, MT | |
| Feb 25, 3:44 PM MST | HEAVY SNOW 13 | 2 Wnw Stevensville, MT | STORM TOTAL SNOWFALL. |
| Feb 25, 3:56 PM MST | HEAVY SNOW 17 | 3 Wsw Hamilton, MT | STORM TOTAL SNOWFALL. |
| Feb 25, 4:10 PM MST | HEAVY SNOW 10.5 | 5 Se Florence, MT | STORM TOTAL SNOWFALL. |
| Feb 25, 4:12 PM MST | HEAVY SNOW 14 | Hamilton, MT | STORM TOTAL SNOWFALL. |
| Feb 25, 4:12 PM MST | HEAVY SNOW 19 | 3 S Grantsdale, MT | STORM TOTAL SNOWFALL. |
| Feb 25, 4:13 PM MST | HEAVY SNOW 16 | 3 N Pinesdale, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 4:22 PM MST | HEAVY SNOW 6 | 4 Nne Lolo, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 4:27 PM MST | HEAVY SNOW 18 | Victor, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 5:00 PM MST | SNOW 6 | 6 Nw Missoula, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 6:04 PM MST | HEAVY SNOW 13 | Lolo, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 6:21 PM MST | HEAVY SNOW 13 | Corvallis, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 6:21 PM MST | HEAVY SNOW 17 | 2 E Florence, MT | STORM TOTAL SNOWFALL THUS FAR. |
| Feb 25, 6:48 PM MST | HEAVY SNOW 13.3 | 2 Ssw Potomac, MT | STORM TOTAL SNOWFALL THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 4.6 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690 WWUS45 KMSO 251633 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 933 AM MST Mon Feb 25 2019 MTZ005-261800- /O.NEW.KMSO.BZ.W.0002.190225T1900Z-190226T0400Z/ /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Missoula/Bitterroot Valleys- 933 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... ...BLIZZARD WARNING IN EFFECT FROM NOON TO 9 PM MST THIS EVENING... * WHAT...Blizzard conditions expected. Heavy snow and strong winds likely. Snowfall rates of 1 to 2 inches per hour likely. For the Bitterroot valley: additional snow accumulations of 11 to 15 inches. For the Missoula valley: total snow accumulations of 6 to 9 inches expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...For the Blizzard Warning, from Noon to 9 PM MST this evening. For the Winter Storm Warning, until 11 AM MST Tuesday. * WINDS...Blowing and drifting snow will be significant in Missoula valley. Gusty easterly winds to 35 mph will occur at times through Hellgate Canyon and East Missoula. Bitterroot valley winds will be out of the north, with gusts of 15 to 20 mph. * WIND CHILLS...Bitterly cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Bitterroot/Sapphire Mountains- 933 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 14 to 18 inches. * INTENSITY...Steady snow at an inch per hour will approach 2 inch per hour rate for several hours this afternoon and evening. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ IDZ006-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Southern Clearwater Mountains- 833 AM PST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 10 to 15 inches. Winds gusting as high as 35 mph. * INTENSITY...Steady snow at an inch per hour today will approach 2 inch per hour for several hours this afternoon and evening. * WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. && $$ MTZ007-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Butte/Blackfoot Region- 933 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 12 to 16 inches. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ MTZ043-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Potomac/Seeley Lake Region- 933 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 9 to 12 inches. Winds gusting as high as 35 mph. * INTENSITY...Snow rates up to 1 inch per hour by this afternoon. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ IDZ010-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Eastern Lemhi County- 933 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 9 inches. Winds gusting as high as 45 mph. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Widespread blowing snow could significantly reduce visibility. Gusty winds could bring down tree branches. && $$ IDZ007-008-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region- 833 AM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Snow. Additional snow accumulations of 5 to 8 inches. * WHERE...Camas Prairie, Grangeville and vicinity, Greer Grade, Highway 95 Slate Creek to Riggins, and White Bird Grade. * WHEN...Until 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. && $$ IDZ009-261800- /O.CON.KMSO.WW.Y.0027.000000T0000Z-190226T1800Z/ Western Lemhi County- 933 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 6 to 9 inches. Winds gusting as high as 45 mph. * WHERE...Western Lemhi County. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. && $$ MTZ004-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Lower Clark Fork Region- 933 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 9 to 16 inches. * INTENSITY...Snow rates up to 1 inch per hour this afternoon and evening. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ IDZ005-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Northern Clearwater Mountains- 833 AM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Snow. Additional snow accumulations of 8 to 14 inches. * INTENSITY...Snow rates up to 1 inch per hour this afternoon and evening. * WHERE...Elk River, Highway 11 Pierce to Headquarters, and Pierce. * WHEN...Until 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. && $$ MTZ003-261800- /O.CON.KMSO.WW.Y.0028.000000T0000Z-190226T1800Z/ Flathead/Mission Valleys- 933 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 3 to 8 inches. Winds gusting as high as 35 mph. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$
1 follow-up statement
652 WWUS45 KMSO 251851 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1151 AM MST Mon Feb 25 2019 IDZ008-261800- /O.UPG.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ /O.NEW.KMSO.WW.Y.0029.190226T0600Z-190226T1800Z/ /O.EXB.KMSO.WS.W.0009.000000T0000Z-190226T0600Z/ Lower Hells Canyon/Salmon River Region- 1051 AM PST Mon Feb 25 2019 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 4 to 6 inches through 10 pm this evening, then another 1 to 3 inches possible through Tuesday morning. * WHERE...Lower Hells Canyon/Salmon River Region. * WHEN...For the Winter Storm Warning, until 10 PM PST this evening. For the Winter Weather Advisory, from 10 PM this evening to 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ005-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ /O.CON.KMSO.BZ.W.0002.190225T1900Z-190226T0400Z/ Missoula/Bitterroot Valleys- 1151 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... ...BLIZZARD WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MST THIS EVENING... * WHAT...Blizzard conditions expected. Heavy snow and strong winds likely. Snowfall rates of 1 to 2 inches per hour likely. For the Bitterroot valley: additional snow accumulations of 11 to 15 inches. For the Missoula valley: total snow accumulations of 6 to 9 inches expected. * WHERE...Missoula/Bitterroot Valleys. * WHEN...For the Blizzard Warning, from Noon to 9 PM MST this evening. For the Winter Storm Warning, until 11 AM MST Tuesday. * WINDS...Blowing and drifting snow will be significant in Missoula valley. Gusty easterly winds to 35 mph will occur at times through Hellgate Canyon and East Missoula. Bitterroot valley winds will be out of the north, with gusts of 15 to 20 mph. * WIND CHILLS...Bitterly cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ006-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Bitterroot/Sapphire Mountains- 1151 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 12 to 16 inches. * INTENSITY...Steady snow at an inch per hour will approach 2 inch per hour rate for several hours this afternoon and evening. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ IDZ006-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Southern Clearwater Mountains- 1051 AM PST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 9 to 12 inches. * INTENSITY...Steady snow at an inch per hour today will approach 2 inch per hour for several hours this afternoon and evening. * WHERE...Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...Until 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. && $$ MTZ007-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Butte/Blackfoot Region- 1151 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 10 to 13 inches. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ MTZ043-261800- /O.CON.KMSO.WS.W.0009.000000T0000Z-190226T1800Z/ Potomac/Seeley Lake Region- 1151 AM MST Mon Feb 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Heavy snow. Additional snow accumulations of 8 to 11 inches. * INTENSITY...Snow rates up to 1 inch per hour by this afternoon. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ IDZ010-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Eastern Lemhi County- 1151 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 2 to 8 inches. Winds gusting as high as 45 mph. * WHERE...Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Widespread blowing snow could significantly reduce visibility. && $$ IDZ007-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Orofino/Grangeville Region- 1051 AM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Snow. Additional snow accumulations of 5 to 8 inches. * WHERE...Camas Prairie, Grangeville and vicinity, and Greer Grade. * WHEN...Until 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. && $$ IDZ009-261800- /O.CON.KMSO.WW.Y.0027.000000T0000Z-190226T1800Z/ Western Lemhi County- 1151 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 4 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Western Lemhi County. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. && $$ MTZ004-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Lower Clark Fork Region- 1151 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 8 to 14 inches. * INTENSITY...Snow rates up to 1 inch per hour this afternoon and evening. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$ IDZ005-261800- /O.CON.KMSO.WW.Y.0026.000000T0000Z-190226T1800Z/ Northern Clearwater Mountains- 1051 AM PST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... * WHAT...Snow. Additional snow accumulations of 7 to 13 inches. * INTENSITY...Snow rates up to 1 inch per hour this afternoon and evening. * WHERE...Elk River, Highway 11 Pierce to Headquarters, and Pierce. * WHEN...Until 10 AM PST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult to impossible. && $$ MTZ003-261800- /O.CON.KMSO.WW.Y.0028.000000T0000Z-190226T1800Z/ Flathead/Mission Valleys- 1151 AM MST Mon Feb 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations of 3 to 8 inches. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 11 AM MST Tuesday. * ADDITIONAL DETAILS...Travel could be very difficult. Areas of blowing snow could significantly reduce visibility. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 25, 4:34 AM MST, 4 hours 59 minutes earlier.
Area forecast discussion, Feb 25, 4:34 AM MST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
434 AM MST Mon Feb 25 2019
...SIGNIFICANT SNOW...BLOWING SNOW...AND VERY COLD WIND CHILL
ACROSS THE NORTHERN ROCKIES THROUGH TUESDAY MORNING...
.DISCUSSION...
A solid area of snow currently as far north as Missoula will
continue to spread northward throughout today and continue to
bring snow, wind, blowing/drifting snow, low visibility, and very
cold wind chill to the region through Tuesday morning. The brunt
of high-impact winter weather will exist mostly along and south
of the Highway 200 corridor. Storm total snow amounts will be
impressive, even for low elevation populated areas. For example,
the southern Bitteroot Valley could end up with as much 2 feet
accumulation from Sunday and Monday combined! Blowing and drifting
of snow will be a huge impact to anyone attempting to travel today
south of Highway 200. Strongest wind and snow combinations will
develop along I-90 and Highway 200 east of Missoula, as well as
Highway 12 Garrison Junction to MacDonald Pass. In essence, travel
today could become perilous with little or no advance indication.
Be safe and remember a severe weather kit for your vehicle if you
must drive between towns today. Weather models suggest that snow
rates will range from 1-2 inches/hour between 3pm and 9pm MST,
further increasing the misery for highway travelers. Also,
anticipate wind chill near or below zero for much of today.
By early Tuesday morning, snow will begin to taper off across the
Northern Rockies. Cold air will continue to move over the
Continental Divide, maintaining temperatures that are more than 20
degrees colder than the seasonal average across the region.
Wednesday will once again initiate southwest flow, bringing a
brief period of light snow for our area. The best chance for
measurable snow will again be the Clearwater, Bitterroot, and
Sapphire Mountains. Generally expect lower elevations such as
Camas Prairie, Missoula, and Bitterroot Valleys along with Butte/
Deerlodge area to see 2 inches or less.
Overnight Thursday into Friday, an open wave will push across
Central Idaho and Southwest Montana bringing yet another chance
for light snow.
The Weekend may see a subtle push of colder air across the divide
not packing any of the punch of previous intrusions, simply
bringing lower temperatures.
&&
.AVIATION...A significant winter storm will be present over the
Northern Rockies during the next 24 hours. Anticipate prolonged
reductions in visibility and ceiling due to snow at KSMN, KBTM,
KMSO. Visibility reductions at KMSO will also be due to blowing
snow. Winds at KMSO will frequently gust to 25 knots from the
east as well. Winds at KGPI will gust 30 knots at times, with
intermittent snow reducing visibility and ceilings (mainly after
25/1800Z). Terrain obscurations will be widespread south and east
of KGPI through 25/1800Z, then spreading over the entirety of the
Northern Rockies through 26/1200Z. Thereafter, obscurations will
begin to clear from northwest to southeast.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning until 11 AM MST Tuesday Butte/Blackfoot
Region.
Winter Storm Warning until 11 AM MST Tuesday Bitterroot/Sapphire
Mountains.
Winter Storm Warning until 11 AM MST Tuesday Missoula/Bitterroot
Valleys.
Winter Weather Advisory until 11 AM MST Tuesday Lower Clark Fork
Region.
Winter Weather Advisory until 11 AM MST Tuesday Flathead/Mission
Valleys.
Winter Storm Warning until 11 AM MST Tuesday Potomac/Seeley Lake
Region.
ID...Winter Weather Advisory until 11 AM MST Tuesday Eastern Lemhi
County.
Winter Weather Advisory until 10 AM PST Tuesday Northern
Clearwater Mountains.
Winter Storm Warning until 10 AM PST Tuesday Southern Clearwater
Mountains.
Winter Weather Advisory until 11 AM MST Tuesday Western Lemhi
County.
Winter Storm Warning until 6 AM MST early this morning Western
Lemhi County.
Winter Weather Advisory until 10 AM PST Tuesday Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&In the hours before
Local storm report, Feb 25, 5:03 AM MST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
503 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM HEAVY SNOW 1 S GEORGETOWN 46.19N 113.25W
02/25/2019 E7.0 INCH DEER LODGE MT PUBLIC
&&
BECLocal storm report, Feb 25, 6:30 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
630 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY SNOW 1 ESE BUTTE 46.00N 112.52W
02/25/2019 M11.0 INCH SILVER BOW MT PUBLIC
&&Local storm report, Feb 25, 7:35 AM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
735 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY SNOW 4 WSW HAMILTON 46.23N 114.24W
02/25/2019 M14.5 INCH RAVALLI MT PUBLIC
&&Local storm report, Feb 25, 8:19 AM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
819 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM HEAVY SNOW 3 NNE STEVENSVILLE 46.55N 114.06W
02/25/2019 M8.0 INCH RAVALLI MT TRAINED SPOTTER
&&Local storm report, Feb 25, 8:22 AM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
822 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM HEAVY SNOW 1 WNW BUTTE 46.01N 112.55W
02/25/2019 M10.0 INCH SILVER BOW MT PUBLIC
&&Local storm report, Feb 25, 9:25 AM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
925 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HEAVY SNOW 1 W HAMILTON 46.25N 114.17W
02/25/2019 M14.0 INCH RAVALLI MT AMATEUR RADIO
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:08 PM MST | Snow Squall Warning | MSO | Deer Lodge, Granite, Ravalli, Silver Bow | 67 min |
| Feb 25, 3:46 AM MST | Winter Weather Advisory | MSO | Flathead, Lake, Sanders | 31 hr |
Nearby
Blizzard Warnings in Montana, 2019Every blizzard warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.